Side Effects Of Gabapentin – Discovery of different medicine might be one of the biggest achievements for mankind. In the last few decades, healthcare experts have successfully found different medicines for the same condition.
Nowadays, patients have more and more options when it comes to selecting their own medicine. It is no more than a blessing for patients who are already struggling with other conditions or allergic to any ingredients used in different medicines.
Healthcare experts in the United States are also taking feedback from patients when it comes to suggesting a medicine. That is why the Centers for Disease Control and Prevention suggest Americans take part in the selection of medicine by taking a look at its benefits to side effect ratio.
What is a Gabapentin Drug?
Gabapentin is an oral prescription medication that is used to treat seizures and post-therapeutic neuralgia. Healthcare experts recommend gabapentin in patients above the age of 3 who have epilepsy.
Along with its benefits, gabapentin is known to have a long list of side effects that can affect your day-to-day activities.
What are the Side Effects of Gabapentin?
Gabapentin is a Famous drug, but it is also known to have a huge number of side effects. Health experts suggest Americans seek immediate medical assistance if they are experiencing any of the below-given side effects of Gabapentin.
The drug Is known to have a huge number of side effects, so you should consult every physical and mental change with your healthcare provider as soon as you start taking the drug.
Common Side Effects of Gabapentin
- Trouble while speaking
- Jerky movements
These are the most common side effects in patients above the age of 12. Health experts in the United States have not released the list of different side effects for men and women.
Health experts do not suggest anyone consult their healthcare provider if they are experiencing the above-given side effects at a very mild level. These side effects are more common in patients who first start taking the drug, and they will go away on their own without even any additional medicine.
Still, you can consult about these symptoms with your healthcare provider anytime you want.
Serious Side Effects of Gabapentin
Unlike the common side effects of gabapentin, you should never ignore the serious side effects of the drug. You should call your healthcare provider or immediately seek medical assistance if you are experiencing any of the below-given symptoms.
All these serious side effects of drugs are known to cause life-threatening conditions.
- The patient might experience a huge change in mood and anxiety that might include symptoms like panic attacks, trouble sleeping, high levels of anxiety, attempt to commit suicide, unusual anger, aggressive behavior, etc.
- The patient might also experience a sudden change in behavior and thinking. It is more common in kids below the age of 12, where they will experience trouble concentrating, hyper behavior, restlessness, and emotional changes.
- An allergic reaction is also possible when you first start taking medicine. You should consult with your healthcare provider as soon as you start experiencing any hives, fever, swollen glands, trouble breathing, swelling on the face, etc.
As you can see in the above-given list, gabapentin is known to cause a huge number of side effects, including serious and common. Healthcare experts do not suggest anyone ignore the serious side effects of the drug.
All of the above serious side effects of the drug are known to cause life-threatening conditions, and you should seek immediate medical assistance or call your healthcare provider.
Is Gabapentin Addictive?
Gabapentin is not an addictive drug. Health experts in the United States do not believe that gabapentin is an addictive drug.
Drugs that are known to be addictive have handsome characteristics, but gabapentin does not have any of those characteristics that are going to make it addictive.
Despite all that, No person or patient should abuse the drug or take it without consulting with their healthcare provider. Overdosing in any medicine, regardless of its addictiveness, is dangerous, and nobody should do it under any circumstances.
Gabapentin is known to have a huge list of side effects and warnings. Kindly do not abuse it under any circumstances, and always consult the dose with your healthcare provider.
The drug Is known to have some withdrawal symptoms, so you should not stop consuming it one day without even consulting with your healthcare provider. Healthcare providers usually have a Pattern they follow to help the patient come out of the withdrawal symptoms of any drug.
What are the Warnings of Gabapentin Drugs?
Gabapentin is a serious drug, and it also comes with a huge set of warnings. First of all, you should never use gabapentin without consulting with your healthcare provider.
Regardless of the need for the drug, you should never consume it as it is known to cause a huge number of serious side effects.
The drug is known to cause life-threatening breathing problems, and people who are already struggling with any respiratory disease should not consume it without consulting with their healthcare provider.
Even if your healthcare expert has recommended the use of a drug, you should share all of your medical histories with your healthcare provider. You should immediately seek medical assistance if you are experiencing any breathing problems or drowsiness after consuming the drug.
Gabapentin Drug is also known to cause suicidal thoughts and sudden changes in behavior. People who are already struggling with any anxiety or disorder should let it be known to their healthcare provider.
Kindly do not operate any heavy machinery or drive any vehicle once you have consumed the medicine. Dizziness and change in behavior might cause accidents. Once you are comfortable after taking medicine, then you can resume your day-to-day activities.
Does gabapentin cause weight gain?
Yes, gabapentin drug is known to cause weight gain in people who start experiencing kidney abnormalities. If you are already struggling with any disease and you have started consuming gabapentin, there is a high probability that you will gain weight as a regular side effect of the drug.